Alert archive / Missouri / Wind Chill Advisories in 2009
Wind Chill Advisory 3, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Jan 24, 2009, 4:18 AM CST for 7 counties in Missouri. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2009, 4:18 AM CST (10:18 UTC)
- Expired
- Jan 24, 2009, 9:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Grundy County, MO, Harrison County, MO, Mercer County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 163 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.3 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KEAX 241018 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 418 AM CST SAT JAN 24 2009 MOZ005>008-015>017-241500- /O.NEW.KEAX.WC.Y.0003.090124T1018Z-090124T1500Z/ HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE 418 AM CST SAT JAN 24 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. TEMPERATURES ACROSS NORTH CENTRAL AND NORTHEAST MISSOURI HAVE FALLEN TO NEAR ZERO DEGREES THIS MORNING. THIS IN COMBINATION WITH NORTH WINDS OF 10 TO 15 MPH HAVE BROUGHT WIND CHILL READINGS DOWN TO 15 TO 20 DEGREES BELOW ZERO. DURING THE MORNING HOURS...WINDS ARE EXPECTED TO LIGHTEN AND BRIGHT SUN WILL WARM THE AIR...MAKING THE APPARENT TEMPERATURES FEEL MUCH WARMER. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ 21
1 follow-up statement
000 WWUS43 KEAX 241453 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 853 AM CST SAT JAN 24 2009 MOZ005>008-015>017-241600- /O.EXP.KEAX.WC.Y.0003.000000T0000Z-090124T1500Z/ HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE 853 AM CST SAT JAN 24 2009 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. TEMPERATURES WILL CONTINUE TO CLIMB THROUGH THE SINGLE DIGITS THIS MORNING...AS NORTHERLY WINDS REMAIN LIGHT AT 10 MPH OR LESS. WIND CHILLS WILL CONTINUE RISE ABOVE 15 BELOW...THEREFORE THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ NRR
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 24, 3:05 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 24, 3:05 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 305 AM CST SAT JAN 24 2009 .DISCUSSION... MORNING SATELLITE IMAGERY SHOWS WEAK WAVE PARTIALLY RESPONSIBLE FOR THE MINUSCULE SNOWFALL LAST EVENING BECOMING SHEARED AND STRETCHED THROUGH SRN MISSOURI...WITH BROAD CONFLUENT WNW FLOW ALOFT IN ITS WAKE. AGGRESSIVE LOW LEVEL ADVECTION OF MUCH DRIER AIR RAPIDLY ERODED LOW CLOUDS BY MIDNIGHT...AND DEEPER SUBSIDENCE IS RAPIDLY EATING AWAY AT THE MIDLEVEL CLOUD DECK. SFC HIGH PRESSURE OVER NRN NEBRASKA WILL SLIDE EAST THROUGH IOWA TODAY...VEERING LOW LEVEL WINDS AND DEFLECTING MOST CAA INTO THE GREAT LAKES. HEDGED TOWARD THE COOLER MET GUIDANCE FOR HIGHS TODAY (GENERALLY A BETTER PERFORMER IN THE INITIAL DAYS BEHIND THE COLD FRONT)...THOUGH FULL INSOLATION MAY ALLOW FOR A SLIGHTLY BETTER THAN ANTICIPATED DIURNAL RISE. REGARDLESS...LOOKING FOR TEMPS AROUND 10F BELOW AVERAGE THROUGHOUT THE AREA TODAY. MODELS ARE IN A BIT BETTER AGREEMENT CONCERNING THE CONUS FLOW PATTERN THROUGH EARLY NEXT WEEK...AS ENERGY CURRENTLY DIVING SOUTH ON THE ERN PERIPHERY OF THE RIDGE AXIS OVER THE ERN PACIFIC OBTAINS A POSITIVE TILT ORIENTATION...AND IN COMBINATION WITH A CUTOFF LOW OFF THE CALIFORNIA COAST...SPITS NUMEROUS WEAK WAVES INTO A STRONG CONFLUENT WSW JET ACROSS THE PLAINS. HOWEVER...EXACT TIMING AND POSITIONING OF THESE INDIVIDUAL WAVES IS VERY UNCERTAIN...AS WELL AS SOME OF THE FINER SCALE FEATURES NECESSARY FOR WELL ORGANIZED BANDS OF SNOW. FIRST SUCH WAVE LOOKS TO CROSS THE ROCKIES SATURDAY NIGHT BRINGING GRADUAL ISENTROPIC UPGLIDE AND SOME MEASURE OF LAYERED SATURATED FRONTOGENETICAL FORCING. HOWEVER...UPON INITIAL SATURATION OF THE H5-H7 LAYER...LOW LEVEL ELY WINDS WILL BE REINFORCING SUBSTANTIAL DRY AIR...WITH FORECAST SOUNDINGS INDICATING H9 T/TD SPREADS ON THE ORDER OF 10C-15C. THUS...INITIAL PRECIPITATION WILL LIKELY ONLY ACT TO ACHIEVE TOP DOWN SATURATION...THEN THERE ARE SOME INDICATIONS THAT AFTER LOW LEVELS EVENTUALLY BECOME MOISTENED...MIDLEVELS AND THE ICE NUCLEATION LAYERS BEGIN TO DRY. THUS...EXPECTING RATHER TRANSIENT BANDS OF SNOW TO DEVELOP ACROSS THE AREA LATE SATURDAY NIGHT AND SUNDAY...DEPOSITING QUICK BURSTS OF HALF INCH TO ONE INCH ACCUMULATIONS...MAINLY OVER THE NRN 2/3RDS OF THE CWA. IF LOW LEVELS BECOME SATURATED AND MIDLEVELS DRY WHILE STILL INCORPORATING LOWER TROPOSPHERIC LIFT...MAY NEED TO INTRODUCE SOME AREAS OF FZDZ (RIGHT NOW LOOKING MOST FAVORABLE IN THE SUNDAY NIGHT TIME FRAME). THIS WHOLE PROCESS WILL IN PART REPEAT MONDAY AND TUESDAY...ALBEIT LIKELY PROGRESSIVELY FURTHER SOUTH WITH EACH EVENT AS WEAK ENERGY PACKETS EJECT OUT FROM THE CNTRL/SRN ROCKIES. KEPT POPS FAIRLY LOW ON MONDAY...AS MAIN EMPHASIS OF LIFT AND SATURATION MAY NOT ARRIVE UNTIL THE EVENING AND OVERNIGHT HOURS. IT STILL APPEARS THE ENTIRE FORECAST AREA WILL REMAIN DEEP ENOUGH IN THE COLD AIR TO PRECLUDE ANY MIXED PRECIPITATION...WHICH SHOULD BE LIMITED TO JUST NORTH OF THE TIGHTER LOW LEVEL BAROCLINIC ZONE ALONG THE I-44 CORRIDOR. HOWEVER...THE LATEST 00Z ECMWF DOES ATTEMPT TO INCREASE AN ELEVATED SLY THETA-E ADVECTION FETCH MONDAY NIGHT...WHICH COULD EITHER PROVIDE SOME AMOUNT OF SN/IP MIX...OR MERELY INCREASE SNOWFALL RATES AND ACCUMULATIONS. BASED ON GRID SPACING ISSUES...FEEL ECMWF QPF AND ADVECTION FIELDS DO NOT CAPTURE THE GRADIENT WHICH WILL LIKELY BE TIGHTER THAN IT CURRENTLY FORECASTS...AND WILL DISCOUNT MOST OF ITS EXCESSIVE ACCUMULATION FORECAST. REGARDLESS...FEEL JUST ABOUT ALL LOCATIONS IN THE FORECAST AREA WILL SEE SOME MEASURE OF ACCUMULATING SNOWFALL IN THE SUNDAY-TUESDAY TIME FRAME...WITH AREAS SPLIT IN NRN MISSOURI (MOSTLY A SUNDAY EVENT) AND CNTRL MISSOURI (MORE OF A MONDAY EVENING/TUESDAY EVENT) MOST LIKELY TO SEE TOTALS IN THE 1-2 INCH RANGE WHEN ALL IS SAID AND DONE. AS IS BEEN THE CASE THE PAST SEVERAL DAYS...MODELS CONTINUE TO HAVE DIFFICULTY FORECASTING THE CONFIGURATION OF THE EJECTING POSITIVE TILT SOUTHWEST LOW DURING THE MIDWEEK PERIOD. IN SOMEWHAT OF A REVERSAL OF ROLES...THE ECMWF HAS BECOME MORE PROGRESSIVE WITH THE NEXT SHORTWAVE DIVING SOUTHEAST FROM WRN CANADA PICKING UP THE SOUTHWEST TROUGH...WHILE THE GFS NORTHERN STREAM BYPASSES THE LINGERING CUTOFF ENERGY OFF THE CALIFORNIA COAST. GIVEN THE POSITION OF JET ENERGY ON THE ERN SIDE OF THE CUTOFF AND THE KICKER WAVE DIVING INTO A REGION OF HEIGHT WEAKNESS...THINKING THE GFS IS LARGELY IN ERROR HOLDING SO MUCH ENERGY BACK WEST...THOUGH THE ECMWF SEEMS A BIT TOO AGGRESSIVE IN BODILY MOVING THE ENTIRE PIECE OF ENERGY EWD. SIMILAR TO THE PAST SEVERAL DAYS...PREFER A GENERAL BLEND OF THESE TWO EXTREMES...KEEPING A MEASURE OF CONFLUENT FLOW AND POSITIVE TILT TO THE OVERALL PATTERN (SIMILAR TO WHAT THE 00Z GFS FORECASTS FOR THE END OF NEXT WEEK). PREVIOUS FORECAST APPEARS TO HAVE CAPTURED THIS TREND FAIRLY ACCURATELY...THOUGH MAY BE A BIT TOO OPTIMISTIC IN RISING TEMPS ABOVE CLIMATOLOGY TOO QUICKLY FOR THURSDAY AND FRIDAY. HOWEVER...GIVEN THE LARGE UNCERTAINTY DID NOT CHANGE ANYTHING PAST WEDNESDAY. 21 && .AVIATION... FOR THE 06Z TAFS...VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD. DRY HIGH PRESSURE WILL CONTINUE TO MOVE SOUTHEAST INTO THE TERMINALS AND AS A RESULT SKIES WILL LIKELY CLEAR BETWEEN 08-10Z. SKIES SHOULD REMAIN CLEAR UNTIL ANOTHER AC CLOUD DECK MOVES IN FROM THE NORTHWEST BY 22Z. WINDS WILL CONTINUE TO DIMINISH THROUGH THE NIGHT AND SHIFT TO MORE OF A NORTHEAST DIRECTION AS HIGH MOVES SOUTHEAST. WINDS WILL DECREASE TO NEAR 09KTS BY 08-10Z. DNB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jan 23, 12:59 PM CST, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CST FRI JAN 23 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1259 PM CST FRI JAN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW AND SNOW FLURRIES WILL BE POSSIBLE FROM NORTHEAST KANSAS AND NORTHWEST MISSOURI LATE THIS AFTERNOON...THROUGH EAST CENTRAL KANSAS AND CENTRAL MISSOURI THIS EVENING. MOST LOCATIONS WILL SEE LITTLE MORE THAN A DUSTING...THOUGH ISOLATED POCKETS OF UP TO A HALF INCH OF ACCUMULATION MAY BE POSSIBLE...GENERALLY WEST OF A MARYVILLE TO KANSAS CITY LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF LIGHT SNOW ARE POSSIBLE ACROSS PORTIONS OF NORTHWEST AND NORTH CENTRAL MISSOURI LATE SATURDAY NIGHT AND SUNDAY...OCCASIONALLY SPREADING SOUTH ACROSS THE REMAINDER OF THE OUTLOOK AREA BY MONDAY AND TUESDAY. OVERALL SNOWFALL RATES LOOK TO BE RATHER LIGHT...THOUGH MULTIPLE ROUNDS OF THIS LIGHT SNOW MAY LOCALLY DEPOSIT A COUPLE INCHES OF ACCUMULATION IN THE SUNDAY THROUGH TUESDAY TIME PERIOD. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Missouri, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.